MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Model Number 9014
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The return of the sample is pending.However, an image was provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, 86-year-old male patient underwent an angioplasty procedure in superficial femoral artery/popliteal artery via contralateral approach using the lutonix 018 drug coated dilatation catheter in which the balloon allegedly got twisted in 2 areas and trouble deflating.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one x-ray image was provided and reviewed.The image provided shows a balloon that has been inflated within the superficial femoral artery.The balloon has contrast throughout the length of the balloon, however, in two locations the balloon has not completely inflated.These are tight focal narrowing's.One catheter returned for evaluation.Upon visual inspection, it was noted that the balloon was received partially inflated with liquid inside.Throughout the length of the balloon there was portions of the balloon folding over itself.However, there was two specific points of twisting as it had striations when straightened out.During functional testing, an in-house inflation device was used to inflate the device to nominal pressure.The balloon was successfully inflated and maintained pressure.It was noted the balloon straightened and did not revert back to twisting, but the inner gw lumen had an s shape.The balloon was then inflated to rbp and was able to maintain pressure and shape.The inner gw lumen straightened out at this pressure.Then the balloon was deflated, and the balloon deflation time was approximately 27 seconds.No further functional testing was performed.Although the balloon was inflated and deflated without any issues, the investigation is confirmed for the reported material twist upon inflation as striation marks and twisting was noted on the balloon.The investigation is unconfirmed for the reported deflation issue as the balloon was deflated within specified time.A definitive root cause for the reported twist upon inflation issue and deflation issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (device, method, result, conclusion) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 018 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22881927
Report Number3006513822-2025-00065
Device Sequence Number9631354
Product Code ONU
UDI-Device Identifier00801741184727
UDI-Public(01)00801741184727(11)250423(17)280313(10)GFJZ0302
Combination Product (Y/N)Y
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9014
Device Catalogue NumberLX1813063005F
Device Lot NumberGFJZ0302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexMale
Patient Weight87 KG